Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 4, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 22, 2006, 5:24 PM CST for Perry County, Alabama. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2006, 5:24 PM CST (23:24 UTC)
- Expired
- Feb 22, 2006, 5:45 PM CST
- In force
- 21 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Perry County, AL
The radar
The Birmingham radar (KBMX), 66 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 222325 TORBMX ALC105-222345- /O.NEW.KBMX.TO.W.0004.060222T2324Z-060222T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 524 PM CST WED FEB 22 2006 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... PERRY COUNTY IN CENTRAL ALABAMA * UNTIL 545 PM CST * AT 522 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL PERRY COUNTY...OR JUST NORTH OF MARION...MOVING EAST AT 40 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS...NEAR AND NORTH OF PERRYVILLE. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3271 8727 3267 8727 3263 8704 3273 8702 $$ 61
1 follow-up statement
000 WWUS54 KBMX 222339 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 539 PM CST WED FEB 22 2006 ALC105-222345- /O.CON.KBMX.TO.W.0004.000000T0000Z-060222T2345Z/ PERRY AL- 539 PM CST WED FEB 22 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CST FOR EAST CENTRAL PERRY COUNTY... AT 535 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER EAST CENTRAL PERRY COUNTY...OR ABOUT 10 MILES NORTHWEST OF PAUL GRIST STATE PARK... MOVING EAST AT 40 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3272 8717 3264 8713 3265 8706 3274 8704 $$ KSL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 22, 3:00 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 22, 3:00 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 PM CST WED FEB 22 2006 .SHORT TERM... A 40 MILE WIDE BAND OF DENSE FOG HAS BEEN MIGRATING NORTHWARD ACROSS CENTRAL ALABAMA TODAY ALONG AND JUST NORTH OF THE WARM FRONT. FOG AND LOW CLOUDS HAVE KEPT TEMPERATURES FROM CLIMBING MUCH ABOVE 60 DEGREES NORTH OF A LINE FROM TUSCALOOSA TO CALERA TO ANNISTON...ALTHOUGH FURTHER SOUTH WHERE THE FOG OCCURRED EARLIER IN THE DAY AND CLOUDS ARE THINNER...TEMPERATURES HAVE CLIMBED INTO THE MIDDLE TO UPPER 70S. ADD THE RAIN INTO THE EQUATION AND YOU GET A PRETTY TRICKY FORECAST. SIMILAR CONDITIONS ARE EXPECTED TONIGHT...WITH GRADUALLY IMPROVING CONDITIONS TOMORROW. INCREASED POPS TOMORROW MORNING WITH THE EXPECTATION THAT LIGHT RAIN/DRIZZLE/FOG WILL LINGER THROUGH AT LEAST MID MORNING. OTHERWISE...THE REMAINDER OF THE WORK WEEK LOOKS DRIER AND WARMER. WE MAY EVEN GET A RARE GLIMPSE OF THE SUN TOMORROW AFTERNOON AND FRIDAY. .LONG TERM... THE NEXT SYSTEM MOVES IN FRIDAY NIGHT. MODELS HAVE REVERTED BACK TO A WETTER AND COOLER SOLUTION...SIMILAR TO YESTERDAYS 12Z RUNS. HAVE SEEN MODELS FAVOR WARMER/WETTER/COOLER ETC...ON CONSECUTIVE 12Z OR 00Z RUNS (I.E. 12Z RUNS WETTER OVER SEVERAL DAYS) IN THE PAST. HOPE THIS IS THE CASE HERE. NEVERTHELESS...BUMPED POPS/CLOUD COVER UP SLIGHTLY FOR SATURDAY...AND SHAVED A COUPLE OF DEGREES OFF AFTERNOON HIGHS. AT THIS TIME IT LOOKS LIKE A TIGHT PRECIPITATION GRADIENT WILL SET UP ACROSS CENTRAL ALABAMA LATE FRIDAY INTO SATURDAY...TYPICAL OF A GULF LOW EVENT. WEAK RIDGING WILL HAVE A SALUTARY EFFECT ON THE WEATHER SUNDAY AND MONDAY. STRONGER RIDGING OUT WEST WILL PUT CENTRAL ALABAMA IN A FAVORABLE PATTERN FOR FAST MOVING SYSTEMS ORIGINATING IN THE NORTHERN PLAINS OR CANADA. DONT SEEN ANY BITTERLY COLD AIR NEXT WEEK...ALTHOUGH TEMPS WILL LIKELY COOL BACK TO NEAR NORMAL WITH LOWS IN THE MIDDLE 30S AND HIGHS NEAR 60S. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 55 35 60 / 100 20 0 10 ANNISTON 49 57 36 61 / 90 20 0 10 BIRMINGHAM 48 58 38 64 / 100 20 0 10 TUSCALOOSA 48 59 39 64 / 100 20 0 10 CALERA 49 59 39 64 / 100 30 0 10 AUBURN 53 60 38 62 / 80 40 0 10 MONTGOMERY 55 61 43 64 / 80 40 0 20 TROY 57 63 42 64 / 80 50 0 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 12/SIRMON
Hazardous weather outlook, Feb 22, 3:34 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 334 PM CST WED FEB 22 2006 ALZ011>015-017>050-231230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 334 PM CST WED FEB 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. DENSE FOG WILL RE-DEVELOP AGAIN TONIGHT. VISIBILITIES WILL BE REDUCED TO AROUND 1/4 OF A MILE IN SEVERAL SPOTS. AREAS NORTH OF INTERSTATE 20 SHOULD SEE SOME IMPROVEMENT AFTER 3 AM...WHILE OTHER AREAS WILL BECOME RESTRICTED AFTER MIDNIGHT. MOTORISTS SHOULD DRIVE WITH EXTREME CAUTION AND ALLOW ADDITIONAL TRAVEL TIME. USE LOW BEAMS...REDUCE DRIVING SPEED...AND ALLOW FOR PLENTY OF ROOM BETWEEN YOU AND OTHER CARS. YOU CAN OVERTAKE ANOTHER VEHICLE QUICKLY IN POOR VISIBILITIES...SO SLOW DOWN AND DRIVE DEFENSIVELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DENSE FOG CAN BE EXPECTED MAINLY ALONG AND SOUTH OF A LINE FROM LINDEN TO AUBURN. THE VISIBILITIES WILL DROP TO AROUND 1/4 OF A MILE AT TIMES. CONDITIONS WILL IMPROVE BY 10 AM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 5:47 PM CST | Tornado Warning | BMX | Chilton | 28 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.